Alert archive / Virginia / Flash Flood Warnings in 2024
Flash Flood Warning 49, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 12, 2024, 12:47 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2024, 12:47 PM EDT (16:47 UTC)
- Expired
- Jul 12, 2024, 3:52 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Prince George County, VA, Southampton County, VA, Surry County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 22 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:45 PM EDT | FLASH FLOOD | 5 N Booker, VA | Delays due to standing water near the intersection of Jerusalem Plank and Cabin Point Road reported by VDOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 178 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WGUS51 KAKQ 121647
FFWAKQ
VAC149-175-181-183-122000-
/O.NEW.KAKQ.FF.W.0049.240712T1647Z-240712T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
1247 PM EDT Fri Jul 12 2024
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Southwestern Prince George County in south central Virginia...
Central Southampton County in southeastern Virginia...
West Central Surry County in southeastern Virginia...
Central Sussex County in southeastern Virginia...
* Until 400 PM EDT.
* At 1247 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 4 inches of rain have fallen. Additional rainfall amounts of
0.5 to 1.5 inches are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Waverly, Disputanta, Sussex, Homeville, Booker, Newville,
Lumberton, Yale, Hilda, Joyner and Gray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
Please report flooding by calling 757-899-2415, posting to the NWS
Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3706 7734 3715 7725 3713 7706 3708 7707
3688 7719 3674 7724 3675 7732 3683 7736
3693 7735
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
RMM1 follow-up statement
313
WGUS71 KAKQ 121952
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
352 PM EDT Fri Jul 12 2024
VAC149-175-181-183-122002-
/O.CAN.KAKQ.FF.W.0049.000000T0000Z-240712T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Prince George VA-Southampton VA-Surry VA-Sussex VA-
352 PM EDT Fri Jul 12 2024
...FLASH FLOOD WARNING FOR SOUTHWESTERN PRINCE GEORGE, CENTRAL
SOUTHAMPTON, WEST CENTRAL SURRY AND CENTRAL SUSSEX COUNTIES HAS BEEN
REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3706 7734 3715 7725 3713 7706 3708 7707
3688 7719 3674 7724 3675 7732 3683 7736
3693 7735
$$
EIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 7:31 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 12, 7:31 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
731 AM EDT Fri Jul 12 2024
.SYNOPSIS...
A frontal boundary will remain nearly stationary across central
Virginia today, slowly pushing east to the coast late tonight
into Saturday morning. Ample moisture in the vicinity of the
front will allow for widespread showers and storms through
Friday night. The front gradually washes out over the region
Saturday, with dry conditions returning Sunday through the
middle of next week. Heat returns later in the weekend through
the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 330 AM EDT Friday...
Key Messages:
- Flood Watch in effect for all but the far NW portions of the
area through this evening.
- Heavy rainfall continues to spread inland towards the I-95
corridor this morning, will linger through the day, before
gradually shifting back east and slowly weakening tonight.
The latest analysis indicates an upper level trough well off to
our NW across the Great Lakes, with a strong upper level ridge
well offshore in the western Atlantic. To our south, a weak
upper low is cutoff from the main flow across the SE coast, and
continues to transport ample moisture into the local area. In
association with this, an inverted sfc trough is in place
roughly along the stationary front which correlates well with
the SPC mesoanalysis showing a large area of 2.20" to 2.30"
Precipitable water extending along the I-95 corridor through NC
into southern VA, spreading NNE to the MD eastern shore.
Regional models and CAMS show the heavy rainfall focused this
morning along the front, along with some modest 850mb frontogenesis
across the region. There is fairly good agreement on the
heaviest rainfall today occurring inland from the coast in the
vicinity of the I-95 corridor from metro RIC south, and
extending a little to the E of the I-95 corridor to the N of
metro RIC. The latest 00Z/12 HREF continues to show this general
area with >70% probs for 1"/3 hrs and 10-30% neighborhood probs
for 3"/3 hr. As such, the Flood Watch remains in effect for all
but the extreme NW portions of the FA as well as the eastern
shore to the east of Dorchester Co. Expect the very efficient
rainfall rates to continue into this evening with precipitable
water values continuing to be well over 2". Thunder chances
later today will be highest over the SE so locally higher
rainfall amounts will be possible there as well. The widespread
heavy rain is expected to diminish in coverage tonight as the
boundary weakens and shifts back east towards the coast as the
upper level SW flow finally begins to increase. Highs today will
average in the upper 70s to lower 80s over the W and central
portions of the FA, with mid 80s to the east. QPF average
amounts will be 1.50-2.20" through tonight, but as occurred
yesterday, much higher local amounts in excess of 5" will be
possible.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 335 AM EDT Friday...
Key messages:
- Remaining unsettled Saturday, but gradually improving by
Saturday night.
- Another round of hot weather starts on Sunday.
The front will take through at least Saturday afternoon to move
to the coast. Will continue with likely PoPs into Saturday for
areas closer to the coast, and chc PoPs elsewhere. By Sunday,
the front stalls out just offshore. Will need to keep chance
PoPs in on Sunday for SE VA/NE NC but rainfall amounts do not
look significant. Main concern for Sunday will be the returning
heat with mid 90s forecast for much of the area leading to heat
index values above 100F.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 355 AM EDT Friday...
Key Messages:
- Above average temperatures take hold once again Monday through
Wednesday with heat index values of at least 105F likely for
most of the area (with localized 110F+ possible over the
E/SE).
The models remain in decent agreement that the early to middle
part of next week will see a return of very hot and humid
conditions. Some of the models suggest somewhat drier air with
ample mixing of the dew pts into the upper 60s along and W of
the I-95 corridor and in theory this makes sense given the
origin of the upper ridge is more continental. However, given
the midsummer timeframe and the expected heavy rain into
Saturday, this may be overdone. Have split the difference for
now, going close to NBM high temperatures overall (highs into
the mid to upper 90s, with Tuesday probably the hottest day with
a few areas perhaps flirting with 100F). Went close to NBM dew
pts across the SE, but a few degrees drier over inland areas.
This still yields heat indices fairly widespread ~105F+ Mon-
Wed, with some localized 110F+ possible in the SE. The upper
ridge eventually breaks down as strong upper trough translates
south front north central Canada and to eastern Canada late in
the week. Will have chc PoPs starting in the NW late Wed, and
all areas through Thursday with a cold front into the local
area. For now, highs Thursday are forecast in the lower 90s S/SE
with mid/upper 80s NW.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 700 AM EDT Friday...
IFR-MVFR conditions prevail in areas of heavy rain with embedded
tstms early this morning (RIC/SBY), while MVFR-VFR conditions
prevail elsewhere with a more scattered nature of showers/tstms
across SE VA and NE NC. Unsettled flying weather continues
today, with RIC expected to see the most widespread flight
restrictions, while areas closer to the coast become mainly VFR
with just periodic MVFR-IFR conditions possible in heavy
downpours. The rain becomes more widespread to the coast
tonight, with CIGs lowering to IFR along/W of I-95 into Sat
morning as light rain slowly tapers off.
Outlook: Unsettled conditions continue into Saturday with
occasional degraded flight conditions as the front remains in
the area. Conditions improve Sunday, and will be mainly VFR
Monday/Tuesday with dry WX.
&&
.MARINE...
As of 345 AM EDT Friday...
Key messages:
- SCAs in effect for most marine zones today for SE winds of 15-20kt
and seas of 4-5ft.
-Improving conditions expected Saturday. Remaining benign through
the early week period.
-High rip current risk at all area beaches today.
A quasi-stationary boundary is located roughly along I-95 early this
morning, and a broad area of low pressure has formed along the front
on the GA/Carolina coast. The Bermuda high remains stationed well
offshore. Southerly winds are generally 5-10kt with a few sites
showing 10-15kt as of latest obs. Latest buoy obs indicate seas
rising to 4-5ft and waves are 1-2ft. Low pressure will gradually
nudge north through the day, allowing SSE winds to increase. This
afternoon, winds will be 15-20kt over the bay and coastal waters, 10-
15kt in the rivers/Currituck sound. Unsettled conditions are
expected today, so winds and waves may be higher within storms.
However, gusts with these should generally be less than 34kt. Seas
will be 4-5ft today, perhaps up to 6 in southern waters. Waves will
be 2-3ft in the bay, 1-2ft in the rivers/sound. SCAs are already in
effect for the coastal waters on account of rising seas, and SCAs
for the bay/Currituck sound will go into effect later this morning.
The rivers (excluding the upper James) will have SCAs go into effect
in the early afternoon. Winds will remain breezy through early Sat,
but should fall below SCA thresholds late tonight. Seas will take a
bit longer to fall below 5ft, but should be able to take down SCAs
in coastal waters by Sat afternoon. The front and low pressure along
it will gradually weaken/dissipate over the weekend. By Saturday
afternoon, winds will be starting to take on more of a westerly
component and be down to 5-10kt over the bay/river and 10-15kt over
coastal waters. Much lighter winds are expected Sunday. Westerly
winds will be around 5kt in the morning, then turning to the
south/southeast in the afternoon as the seabreeze kicks in.
Conditions remain benign through the early week period.
The rip current risk for all area beaches has been upgraded to high
risk on account of 4-5ft seas, onshore winds, and periods being on
the longer side at 7-8 seconds. Will maintain the moderate rip
current risk for Saturday given seas will be diminishing through the
day.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flood Watch through this evening for MDZ021.
NC...Flood Watch through this evening for NCZ012>017-030>032-102.
VA...Flood Watch through this evening for VAZ060>062-064>069-
075>090-092-093-095>098-100-510>525.
MARINE...Small Craft Advisory until 6 AM EDT Saturday for ANZ630>634.
Small Craft Advisory from 1 PM this afternoon to 7 PM EDT this
evening for ANZ635-636-638.
Small Craft Advisory until 10 AM EDT Saturday for ANZ650-652-
654-656-658.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB/MRD
LONG TERM...LKB/MRD
AVIATION...LKB/RHR
MARINE...AMHazardous weather outlook, Jul 12, 5:32 AM EDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 532 AM EDT Fri Jul 12 2024 MDZ021-NCZ012-VAZ060>062-064>069-075>090-092-510>523-130945- Dorchester-Northampton-Prince Edward-Cumberland-Goochland-Caroline- Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York- 532 AM EDT Fri Jul 12 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values likely approach or exceed 105 degrees Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-509-130945- Fluvanna-Western Louisa- 532 AM EDT Fri Jul 12 2024 This Hazardous Weather Outlook is for central Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values likely approach 105 degrees Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ013>017-030>032-VAZ093-095>097-524-525-130945- Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan- Perquimans-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Newport News-Hampton/Poquoson- 532 AM EDT Fri Jul 12 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Locally heavy rainfall will be possible Saturday. Heat index values likely approach or exceed 105 degrees Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ022>024-130945- Wicomico-Somerset-Inland Worcester- 532 AM EDT Fri Jul 12 2024 This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and tonight. Widespread showers and storms through tonight could bring localized instances of flash flooding, especially in urban or poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Locally heavy rainfall will be possible Saturday. Heat index values likely approach or exceed 105 degrees Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ098-130945- Eastern Currituck-Virginia Beach- 532 AM EDT Fri Jul 12 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Beach Hazards Statement. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Locally heavy rainfall will be possible Saturday. Heat index values likely approach or exceed 105 degrees Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-130945- Maryland Beaches-Accomack- 532 AM EDT Fri Jul 12 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Locally heavy rainfall will be possible Saturday. Heat index values likely approach or exceed 105 degrees Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ100-130945- Northampton- 532 AM EDT Fri Jul 12 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Beach Hazards Statement. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Locally heavy rainfall will be possible Saturday. Heat index values likely approach or exceed 105 degrees Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 12, 8:00 AM EDT, 4 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
800 AM EDT Fri Jul 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM Flash Flood 2 ENE Downtown Richmond 37.54N 77.45W
07/12/2024 City of Richmond VA Dept of Highways
VDOT cameras show standing water on
Belvidere Street at Canal Street.
&&
RMMLocal storm report, Jul 12, 9:10 AM EDT, 3 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
910 AM EDT Fri Jul 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Flash Flood 2 SSE Lakeside 37.59N 77.45W
07/12/2024 City of Richmond VA 911 Call Center
911 Call Center reported water on roadways
at the 3800 block of Chamberlayne Avenue.
&&
RMMSpecial weather statement, Jul 12, 10:27 AM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1027 AM EDT Fri Jul 12 2024
NCZ012-VAZ087-088-092-121515-
Northampton NC-Sussex VA-Southampton VA-Greensville VA-
1027 AM EDT Fri Jul 12 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL NORTHAMPTON...
EASTERN GREENSVILLE...SOUTHWESTERN SOUTHAMPTON AND SOUTHWESTERN
SUSSEX COUNTIES AND THE CITY OF EMPORIA THROUGH 1115 AM EDT...
At 1027 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Green Plain to Claresville to Seaboard.
Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible.
Strong thunderstorms will be near...
Jarratt, Seaboard, Green Plain, and Claresville around 1030 AM
EDT.
Other locations impacted by these storms include Adams Grove, Gray,
Grizzard, Lanes Corner, Booker, Yale, Lumberton, Bryants Corner,
Emporia Reservoir, and Huske.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3702 7731 3684 7718 3663 7718 3642 7749
3657 7755 3671 7761
TIME...MOT...LOC 1427Z 224DEG 18KT 3673 7748 3663 7743 3647 7742
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MillerLocal storm report, Jul 12, 10:48 AM EDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
1048 AM EDT Fri Jul 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Flash Flood 1 N Cambridge 38.58N 76.08W
07/12/2024 Dorchester MD 911 Call Center
911 Call Center reported standing water on
the road at 1 Somerset Avenue.
&&
RMMLocal storm report, Jul 12, 10:56 AM EDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
1056 AM EDT Fri Jul 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Flash Flood Vienna 38.49N 75.83W
07/12/2024 Dorchester MD 911 Call Center
911 Call Center reported standing water at
5000 Harris Ave.
&&
RMMSpecial weather statement, Jul 12, 11:09 AM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1109 AM EDT Fri Jul 12 2024
VAZ081-082-088-089-121600-
Charles City VA-Prince George VA-Surry VA-Sussex VA-
1109 AM EDT Fri Jul 12 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHARLES CITY...
PRINCE GEORGE...NORTHEASTERN SUSSEX AND NORTHWESTERN SURRY COUNTIES
THROUGH NOON EDT...
At 1109 AM EDT, Doppler radar was tracking a strong thunderstorm near
Homeville, or 7 miles south of Disputanta, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible.
This strong thunderstorm will be near...
Burrowsville and Cabin Point around 1135 AM EDT.
Claremont around 1140 AM EDT.
Other locations impacted by this storm include Taylors Corner,
Carsley, Newville, Booker, Spring Grove, Brandon, Barham, Templeton,
Prince George Golf, and Barnetts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 7740 3740 7714 3724 7692 3724 7694
3723 7693 3722 7690 3716 7682 3689 7723
TIME...MOT...LOC 1509Z 224DEG 27KT 3702 7724
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MillerThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:37 AM EDT | Beach Hazards Statement | AKQ | Accomack, Northampton, City of Virginia Beach | 16 hr |
| Jul 12, 3:51 AM EDT | Flash Flood Warning | AKQ | Chesterfield, Prince George, City of Colonial Heights, City of Hopewell | 3 hr |
| Jul 12, 7:28 AM EDT | Flash Flood Warning | AKQ | Amelia, Brunswick, Chesterfield, Dinwiddie, Nottoway | 3 hr |
| Jul 12, 7:53 AM EDT | Flash Flood Warning | AKQ | Hanover, Henrico, City of Richmond | 3 hr |
| Jul 12, 10:12 AM EDT | Flash Flood Warning | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 5 hr |
| Jul 12, 10:27 AM EDT | Special Weather Statement | AKQ | Greensville, Sussex, City of Emporia | 48 min |
| Jul 12, 11:00 AM EDT | Flash Flood Warning | AKQ | Lancaster, Northumberland | 5 hr |
| Jul 12, 11:09 AM EDT | Special Weather Statement | AKQ | Prince George, Sussex | 51 min |
| Jul 12, 11:26 AM EDT | Areal Flood Advisory | AKQ | Dinwiddie, Prince George, Surry, Sussex | 3 hr |
| Jul 12, 12:02 PM EDT | Areal Flood Advisory | AKQ | Charles City, Gloucester, James City, Prince George, Southampton, Surry and 3 more | 3 hr |
| Jul 12, 12:06 PM EDT | Areal Flood Advisory | AKQ | Greensville, Southampton, Sussex | 4 hr |
| Jul 12, 12:27 PM EDT | Flash Flood Warning | AKQ | Charles City, James City, Southampton, Surry, Sussex, York and 1 more | 5 hr |
| Jul 12, 12:59 PM EDT | Flash Flood Warning | AKQ | Gloucester, James City, Mathews, Middlesex, York, City of Hampton and 2 more | 5 hr |
| Jul 12, 1:29 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland | 46 min |
| Jul 12, 1:30 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 12, 1:40 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 5 hr |
| Jul 12, 2:26 PM EDT | Special Weather Statement | AKQ | City of Franklin | 49 min |
| Jul 12, 3:02 PM EDT | Areal Flood Warning | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 6 hr |
| Jul 12, 3:28 PM EDT | Flash Flood Warning | AKQ | Mecklenburg | 3 hr |
| Jul 12, 3:48 PM EDT | Areal Flood Warning | AKQ | Lancaster, Northumberland | 4 hr |
| Jul 12, 3:50 PM EDT | Flash Flood Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 3 hr |
| Jul 12, 3:52 PM EDT | Areal Flood Warning | AKQ | Prince George, Southampton, Surry, Sussex | 6 hr |
| Jul 12, 4:04 PM EDT | Special Marine Warning | AKQ | 71 min | |
| Jul 12, 4:05 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Jul 12, 4:20 PM EDT | Special Weather Statement | AKQ | City of Franklin | 40 min |
| Jul 12, 4:46 PM EDT | Special Weather Statement | AKQ | James City, Middlesex | 44 min |
| Jul 12, 5:01 PM EDT | Special Marine Warning | AKQ | 74 min | |
| Jul 12, 5:07 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk | 74 min |
| Jul 12, 5:16 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jul 12, 5:25 PM EDT | Flash Flood Warning | AKQ | City of Richmond | 4 hr |
| Jul 12, 5:46 PM EDT | Areal Flood Warning | AKQ | Gloucester, James City, Mathews, Middlesex, York, City of Hampton and 2 more | 3 hr |
| Jul 12, 6:20 PM EDT | Areal Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 3 hr |
| Jul 12, 6:21 PM EDT | Areal Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk | 3 hr |
| Jul 12, 6:48 PM EDT | Areal Flood Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 3 hr |
| Jul 12, 7:05 PM EDT | Flash Flood Warning | AKQ | Henrico | 115 min |
Nearby
Flash Flood Warnings in Virginia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.